Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 41, NWS Philadelphia/Mount Holly

August 16, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 16, 2003, 3:25 PM EDT. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2003, 3:25 PM EDT (19:25 UTC)
Expired
Aug 16, 2003, 4:45 PM EDT
In force
80 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 16, 3:18 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 16, 3:18 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT SAT AUG 16 2003

RADAR SHIFT A BIT BUSY ATTM WITH ONGOING ACTVTY. GIVEN WHATS ON THE
SCOPE NOW...AND WHAT ITS PRODUCING...GOING WITH CATEGORICAL POPS
INTO TNGT ALL AREAS...WITH MENTION OF FQT LTG...HVY RAIN...AND GSTY
WND. KEEPING CHC POPS SUN...A BIT HIER SE THAN NW...THEN NO MENTION
OF PCPN TIL NXT SAT.

AS RDG BLDS IN LTR IN THE WK...THINGS SHOULD WRM UP...AND WHILE
THERE COULD BE ISOLD AFTN CONVECTION...SPCLY HIER TRRN...DONT FEEL
CONFIDENT ENOUGH TO PUT IT IN THE FCST TIL CDFNT APCHS BY NXT WKND.

NOTHING UP ON THE MARINE.

ZONES SHOULD FLY BY 345 PM.

.PHI...NONE.

KRAUS
Hazardous weather outlook, Aug 16, 4:16 AM EDT, 11 hours 9 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-161015-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT SAT AUG 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SOME THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 16, 11:40 AM EDT, 3 hours 45 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-170000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EDT SAT AUG 16 2003

...LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING...

A COLD FRONT LOCATED ACROSS THE EASTERN GREAT LAKES WILL APPROACH
THE ENTIRE REGION THIS EVENING. A WARM AND HUMID AIRMASS REMAINS IN
PLACE AHEAD OF THIS COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION THROUGH THE
AFTERNOON HOURS.

WITH AN ABUNDANCE OF MOISTURE IN THE ATMOSPHERE...ANY THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. THIS COULD LEAD
TO LOCALIZED PONDING OF WATER ON ROADWAYS...ALONG WITH THE
POSSIBILITY OF FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.

IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES
WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN
DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD
WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK.

TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER
UPDATES.

FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS).

GORSE
Special weather statement, Aug 16, 1:46 PM EDT, 1 hour 39 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-170000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
146 PM EDT SAT AUG 16 2003

...SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT
LIGHTNING THIS AFTERNOON AND EVENING...

A WARM AND HUMID AIRMASS REMAINS IN PLACE AHEAD OF AN APPROACHING
COLD FRONT. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
OCCUR ACROSS THE REGION THROUGH THE AFTERNOON HOURS.

ANY STRONGER THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS AND SOME HAIL. INTENSE CLOUD TO GROUND LIGHTNING WILL ALSO
OCCUR WITH SOME OF THE THUNDERSTORMS. WITH AN ABUNDANCE OF MOISTURE
IN THE ATMOSPHERE...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL. THIS COULD LEAD TO LOCALIZED PONDING OF
WATER ON ROADWAYS...ALONG WITH THE POSSIBILITY OF FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS.

IF TRAVELING THIS AFTERNOON...BE PREPARED FOR LOWERING VISIBILITIES
WITH HEAVIER DOWNPOURS. ADJUST YOUR TRAVEL SPEED DOWNWARD WHEN
DRIVING THROUGH A HEAVY DOWNPOUR. NEVER DRIVE OR WALK ACROSS A ROAD
WHICH IS COVERED BY WATER AS IT COULD BE DEEPER THAN YOU THINK.
IF A THUNDERSTORM APPROACHES YOUR LOCATION...TAKE SHELTER
IMMEDIATELY AND WAIT FOR THE STORM TO SAFELY CLEAR THE AREA.

TUNE TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR FURTHER
UPDATES OR POSSIBLE WARNINGS.

FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS).

GORSE
Local storm report, Aug 16, 2:20 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
220 PM EDT SAT AUG 16 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1240 PM    PORT DEPOSIT              MD   WIND DAMAGE
08/16/03   CECIL                          TREES DOWN.

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 1:28 PM EDTSpecial Marine WarningPHI62 min
Aug 16, 1:50 PM EDTSevere Thunderstorm WarningPHIWarren55 min
Aug 16, 2:13 PM EDTSevere Thunderstorm WarningPHIOcean47 min
Aug 16, 2:25 PM EDTSpecial Marine WarningPHI95 min
Aug 16, 3:03 PM EDTSevere Thunderstorm WarningPHIOcean57 min
Aug 16, 4:27 PM EDTSevere Thunderstorm WarningPHICumberland63 min
Aug 16, 4:30 PM EDTSpecial Marine WarningPHI2 hr
Aug 16, 5:33 PM EDTSevere Thunderstorm WarningPHICape May72 min
Aug 16, 5:35 PM EDTSpecial Marine WarningPHI2 hr
Aug 16, 5:35 PM EDTSpecial Marine WarningPHI2 hr
Aug 16, 2:00 PM EDTFlash Flood WarningPHIMonroe3 hr
Aug 16, 2:43 PM EDTSevere Thunderstorm WarningPHIMonroe47 min
Aug 16, 3:41 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe49 min
Aug 16, 5:10 PM EDTFlash Flood WarningPHIMonroe2 hr
Aug 16, 3:30 PM EDTSevere Thunderstorm WarningPHIKent45 min
Aug 16, 4:11 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's64 min
Aug 16, 4:30 PM EDTSevere Thunderstorm WarningPHICaroline60 min
Aug 16, 4:45 PM EDTSevere Thunderstorm WarningPHITalbot60 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.